MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® UNCUFFED ADULT TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® UNCUFFED ADULT TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 60A160
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma: additional 510(k) number: k083641.Customer has not returned the device to the manufacturer for device evaluation.If the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that the outer diameter of a portex® bivona® uncuffed adult tracheostomy tube was too wide to allow for attachment to the ventilator.The tracheostomy tube had been inserted into the stoma of the patient for a weekly tracheostomy tube change.After insertion, the respiratory therapist attempted to reconnect the ventilator to the tracheostomy tube, which is when it was discovered the outer diameter of the tracheostomy tube to connect to the ventilator.The respiratory therapist removed the tracheostomy tube and inserted another tube of the same size and attached it to the ventilator.No injury was reported.
 
Additional Manufacturer Narrative
The device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.One used device was received for evaluation.Visual inspection found the end of the connector to be deformed.Using a taper gauge, the connector failed the required level of inspection for acceptance.While no definitive root cause to the reported issue could be determined, this investigation revealed no intrinsic evidence to suggest a root cause related to manufacturing.

Brand Name
PORTEX® BIVONA® UNCUFFED ADULT TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6622485
Report Number3012307300-2017-01213
Device Sequence Number19033181
Product Code JOH
UDI-Device Identifier15021312005554
UDI-Public15021312005554
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K913859
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Respiratory Therapist
Device Expiration Date01/28/2021
Device Catalogue Number60A160
Device Lot Number3135312
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2017
Supplement Date Received by Manufacturer10/16/2017
Initial Report FDA Received Date06/08/2017
Supplement Report FDA Received Date10/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age16 YR
Patient Weight50